Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 44, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 28, 2018, 9:17 PM CDT for Ellis County, Roger Mills County, Oklahoma. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2018, 9:17 PM CDT (02:17 UTC)
- Expired
- Aug 29, 2018, 2:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ellis County, OK, Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 165 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 10:00 PM CDT | FLASH FLOOD | 1 W Roll, OK | COUNTY ROAD WASHED OUT ABOUT A MILE WEST OF ROLL. ESTIMATED 6 INCHES OF WATER FLOWING OVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2493 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
859 WGUS54 KOUN 290217 FFWOUN OKC045-129-290715- /O.NEW.KOUN.FF.W.0044.180829T0217Z-180829T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 917 PM CDT TUE AUG 28 2018 The National Weather Service in Norman has issued a * Flash Flood Warning for... Southeastern Ellis County in northwestern Oklahoma... Central Roger Mills County in western Oklahoma... * Until 215 AM CDT. * At 916 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across northern Roger Mills and southern Ellis counties. Three to five inches of rain have already fallen over portions of the warned area. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Crawford and Roll, and areas just south of Arnett and Harmon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3610 9953 3586 9945 3559 9984 3583 9989 $$ 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 9:10 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 28, 9:10 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Norman OK 910 PM CDT Tue Aug 28 2018 && .DISCUSSION... The small complex of storms in northwestern Oklahoma have weakened slightly but continue to produce heavy rainfall. Pops were increased along the stalled front in this area for the rest of the evening and overnight; although areal coverage is expected to decrease overnight. The front is expected to continue its very slow movement southeast and arrive to central Oklahoma around sunrise with not much in the way of showers or storms. Winds, however, will shift to northeast behind the front and clouds should keep temperatures from rising much through the morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 85 71 93 / 30 30 30 20 Hobart OK 72 88 72 98 / 40 20 10 10 Wichita Falls TX 77 97 74 98 / 10 20 10 10 Gage OK 62 80 68 96 / 40 20 10 10 Ponca City OK 69 82 68 91 / 40 30 20 20 Durant OK 75 95 73 94 / 0 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/11
Hazardous weather outlook, Aug 28, 11:49 AM CDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1149 AM CDT Tue Aug 28 2018 OKZ004>048-050>052-TXZ083>090-291700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1149 AM CDT Tue Aug 28 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorms are expected to develop across portions of northern and west central Oklahoma late this afternoon and early evening then spread southeast this evening and overnight. Some of the storms could become strong to severe producing hail up to the size of half dollars and wind gusts up to 65 mph. There is a Marginal risk for severe storms along and northwest of line from Perry and Kingfisher, to Weatherford and Hollis Oklahoma. The strong to severe storms are expected to be primarily between 4 PM and 10 PM. A few strong storms with gusty winds could be possible overnight but the potential for severe storms will decrease late this evening. Overall, heavy downpours and lightning will be the main concerns. .Heat... Another very warm day is expected with heat index values reaching between 95 and 105 this afternoon. Follow heat safety guidelines and keep hydrated if you are outside. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances will continue into Wednesday and Thursday, although the potential of severe storms will be low. There will be low chances of storms again Friday night through Monday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 28, 7:59 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
759 PM CDT TUE AUG 28 2018
OKZ009-014-015-290130-
Roger Mills OK-Dewey OK-Ellis OK-
759 PM CDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Roger Mills...
southwestern Dewey and southeastern Ellis Counties Until 830 PM
CDT....
AT 756 PM CDT, strong thunderstorms were along a line extending from
5 miles north of Leedey to 6 miles northeast of Roll to 5 miles
southwest of Crawford, moving east-southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Leedey, Camargo, Crawford, Roll and Angora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3610 9928 3595 9897 3581 9938 3563 9984
3578 9997
TIME...MOT...LOC 0056Z 283DEG 7KT 3594 9936 3585 9962 3576 9986
11Special weather statement, Aug 28, 8:05 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 805 PM CDT TUE AUG 28 2018 OKZ007-290115- Grant OK- 805 PM CDT TUE AUG 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grant County Until 815 PM CDT.... AT 804 PM CDT, a strong thunderstorm was located near Manchester, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of quarters... Wind gusts to 50 MPH... Locations impacted include... Manchester. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3693 9803 3700 9808 3700 9779 TIME...MOT...LOC 0104Z 251DEG 19KT 3698 9802 11
Special weather statement, Aug 28, 8:08 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 808 PM CDT TUE AUG 28 2018 OKZ006-007-290130- Alfalfa OK-Grant OK- 808 PM CDT TUE AUG 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR east central Alfalfa and northwestern Grant Counties Until 830 PM CDT.... AT 806 PM CDT, strong thunderstorms were along a line extending from 5 miles south of Manchester to near Great Salt Plains Lake, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Wakita, Jet, Nash, Manchester and Great Salt Plains Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3664 9804 3665 9831 3700 9804 3700 9782 TIME...MOT...LOC 0106Z 233DEG 26KT 3692 9807 3675 9821 11
Special weather statement, Aug 28, 8:24 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 824 PM CDT TUE AUG 28 2018 OKZ006-007-290200- Alfalfa OK-Grant OK- 824 PM CDT TUE AUG 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR east central Alfalfa and northwestern Grant Counties Until 900 PM CDT.... AT 822 PM CDT, strong thunderstorms were along a line extending from 5 miles east of Manchester to 4 miles east of Great Salt Plains Lake, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Locations impacted include... Wakita and Great Salt Plains Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3670 9793 3671 9825 3700 9801 3700 9772 TIME...MOT...LOC 0122Z 241DEG 26KT 3698 9794 3676 9811 11
Special weather statement, Aug 28, 8:29 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
829 PM CDT TUE AUG 28 2018
OKZ009-014-015-290200-
Roger Mills OK-Dewey OK-Ellis OK-
829 PM CDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Roger Mills...
southwestern Dewey and south central Ellis Counties Until 900 PM
CDT....
AT 827 PM CDT, strong thunderstorms were along a line extending from
5 miles west of Angora to 6 miles southwest of Roll to near Allison,
moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Leedey, Reydon, Strong City, Crawford, Roll and Angora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3576 10000 3582 9985 3597 9955 3598 9909
3581 9937 3581 9939 3560 9971 3546 10000
TIME...MOT...LOC 0127Z 274DEG 8KT 3586 9955 3572 9979 3560 10005
11Special weather statement, Aug 28, 9:06 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
906 PM CDT TUE AUG 28 2018
OKZ014-290230-
Roger Mills OK-
906 PM CDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Roger Mills County Until
930 PM CDT....
AT 904 PM CDT, a large area of strong thunderstorm extended from
near Durham to Roll, and from Reydon to near Cheyenne. Storms were
moving slowly east and northeast at 10 mph. Very heavy rainfall will
occur, along with strong wind gusts.
HAZARDS INCLUDE...
Wind gusts 40 to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Cheyenne, Reydon, Strong City, Crawford, Roll and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3585 10000 3586 9970 3585 9969 3585 9966
3584 9964 3584 9962 3586 9960 3585 9960
3558 9944 3553 9999 3566 10000
TIME...MOT...LOC 0204Z 237DEG 8KT 3571 9974
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:26 PM CDT | Special Weather Statement | OUN | Dewey | 34 min |
| Aug 28, 7:32 PM CDT | Areal Flood Advisory | OUN | Ellis | 3 hr |
| Aug 28, 7:59 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Aug 28, 8:05 PM CDT | Special Weather Statement | OUN | Grant | 10 min |
| Aug 28, 8:08 PM CDT | Special Weather Statement | OUN | Grant | 22 min |
| Aug 28, 8:24 PM CDT | Special Weather Statement | OUN | Grant | 36 min |
| Aug 28, 8:29 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Aug 28, 8:45 PM CDT | Areal Flood Advisory | OUN | Ellis, Roger Mills | 3 hr |
| Aug 28, 9:06 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| Aug 28, 10:09 PM CDT | Special Weather Statement | OUN | Ellis | 21 min |
| Aug 28, 10:18 PM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Aug 28, 10:41 PM CDT | Special Weather Statement | OUN | Greer | 34 min |
| Aug 28, 10:44 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Aug 28, 10:58 PM CDT | Special Weather Statement | OUN | Ellis | 32 min |
| Aug 28, 11:08 PM CDT | Special Weather Statement | OUN | Ellis | 37 min |
| Aug 29, 12:09 AM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Aug 29, 12:21 AM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Aug 29, 1:05 AM CDT | Flash Flood Warning | OUN | Ellis | 3 hr |
| Aug 29, 1:45 AM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| Aug 29, 3:09 AM CDT | Areal Flood Warning | OUN | Ellis, Roger Mills | 3 hr |
| Aug 29, 3:59 AM CDT | Areal Flood Warning | OUN | Ellis | 3 hr |
| Aug 29, 7:35 AM CDT | Special Weather Statement | OUN | Blaine | 25 min |
| Aug 29, 6:11 PM CDT | Special Weather Statement | OUN | Hughes | 34 min |
| Aug 29, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 30 min |
| Aug 29, 6:40 PM CDT | Special Weather Statement | OUN | Hughes | 35 min |
| Aug 29, 6:55 PM CDT | Special Weather Statement | OUN | Hughes | 35 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.